i have used oral re-hydration salts whenever i have Migraines & Headaches. it works effectively most of the times.
i am just wondering is there any side effects of these salts if i'm using it for the long run?
I should try that, after a long migraine I'm soooooo thirsty. If I have Gatorade or something similar It quenches that thirst more quickly from the electrolights (spelling?). However I usually don't and I'm in no mood to go shopping so I drink what seems like an ocean of water, juice, tea, ect. I can't imagine that long term use of a salt packet would be harmful, but I'm not a doctor.
I do not know why they would be a problem unless someone had a kidney or other problem that was affected by something such as salt.
I do know that dehydration can bring on a migraine and other headaches. So, I would think that if someone is dehydrated and excessively thirsty after intense vomiting or diarrhe that the salts would sometimes be beneficial.
I have found that drinking something immediately when I get the sensation that my head is foggy and a migraine might start actually can help lessen a migraine.
I am not a doctor, however. I would ask your physician, because he knows your health and lab results.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.